Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 265, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 2, 2013, 4:49 PM MST for Mohave County, Arizona. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2013, 4:49 PM MST (23:49 UTC)
- Expired
- Sep 2, 2013, 6:45 PM MST
- In force
- 116 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 88 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
648
WGUS55 KVEF 022349
FFWVEF
AZC015-030145-
/O.NEW.KVEF.FF.W.0265.130902T2349Z-130903T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
449 PM MST MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 645 PM MST /645 PM PDT/.
* AT 445 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR MEADVIEW...OR 39 MILES
SOUTHEAST OF OVERTON. THE STORM PRODUCING VERY HEAVY RAIN WAS
NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
SOUTH COVE...
MEADVIEW...
PEARCE FERRY...
GRAPEVINE CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
CAMPERS AND HIKERS SHOULD BE ALERT TO THE POSSIBILITY OF RAPIDLY
RISING WATER AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF
FLASH FLOODING IS OBSERVED.
&&
LAT...LON 3595 11387 3596 11415 3604 11415 3609 11412
3611 11413 3613 11409 3618 11407 3621 11404
3617 11388
$$
WOLCOTT2 follow-up statements
402
WGUS75 KVEF 030054
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
554 PM MST MON SEP 2 2013
AZC015-030145-
/O.CON.KVEF.FF.W.0265.000000T0000Z-130903T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
554 PM MST MON SEP 2 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MST FOR
CENTRAL MOHAVE COUNTY...
AT 550 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS
LOCATED NEAR MEADVIEW...OR 42 MILES EAST OF BOULDER CITY. THE
THUNDERSTORM WITH EXCESSIVE RAIN WAS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
SOUTH COVE...
MEADVIEW...
PEARCE FERRY AND PIERCE FERRY ROAD...
GRAPEVINE CANYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3595 11387 3596 11415 3604 11415 3609 11412
3611 11413 3613 11409 3618 11407 3621 11404
3617 11388
$$
WOLCOTT859
WGUS75 KVEF 030127
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
627 PM MST MON SEP 2 2013
AZC015-030134-
/O.CAN.KVEF.FF.W.0265.000000T0000Z-130903T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
627 PM MST MON SEP 2 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL MOHAVE
COUNTY...
THE STORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE WEAKENED AND
MOVED NORTH OF THE AREA. A RANGER IN THE AREA REPORTED THAT NO
FLOODING HAS OCCURRED. THE FLASH FLOOD THREAT HAS DIMINISHED AND THE
WARNING HAS BEEN CANCELLED.
LAT...LON 3595 11387 3596 11415 3604 11415 3609 11412
3611 11413 3613 11409 3618 11407 3621 11404
3617 11388
$$
WOLCOTTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:39 PM MST, 3 hours 10 minutes earlier.
Area forecast discussion, Sep 2, 1:39 PM MST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 139 PM PDT MON SEP 2 2013 .SYNOPSIS...A VERY SLOW DRYING TREND IS EXPECTED THROUGH MUCH OF THE WEEK...WITH CHANCES FOR SHOWERS AND THUNDERSTORMS GRADUALLY DECREASING. TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL IN MOST AREAS. && .SHORT TERM...SATELLITE AND AREA RADARS SHOWED THUNDERSTORMS MAINLY CONFINED TO THE HIGHER TERRAIN OF LINCOLN...CLARK AND NORTHERN MOHAVE COUNTIES THIS AFTERNOON. THESE ARE THE AREAS IN THE FLASH FLOOD WATCH...SO THE WATCH LOOKS GOOD AT THIS TIME AND PLAN TO LEAVE IT AS IS. THE MAIN FEATURE OF INTEREST IS THE MID LEVEL CIRCULATION APPROACHING SOUTHERN CALIFORNIA FROM THE SOUTH. THIS FEATURE APPEARS TO BE COMPRISED OF A PRE EXISTING UPPER LEVEL LOW WHICH WAS OFF THE BAJA COAST PLUS PART OF THE CIRCULATION FROM THE REMNANTS OF TROPICAL STORM KIKO. THIS FEATURE IS EXPECTED TO TRACK NORTH ACROSS SOUTHEAST CALIFORNIA TONIGHT AND TUESDAY MORNING. WITH DEEP MOISTURE STILL IN PLACE...BELIEVE THIS FEATURE SHOULD BE ABLE TO PRODUCE AT LEAST LIGHT RAIN OVER THE WESTERN ZONES...SO RAISED POPS OVERNIGHT. REMNANT ENERGY COULD LINGER OVER THE NORTHERN AND WESTERN ZONES TUESDAY AFTERNOON...SO KEPT HIGHER POPS THERE. THE MAIN CONCERN WITH THUNDERSTORMS CONTINUES TO BE FLASH FLOODING...BUT COVERAGE IS NOT EXPECTED TO BE HIGH ENOUGH ON TUESDAY TO JUSTIFY EXTENDING THE FLASH FLOOD WATCH. EXPECT LITTLE CHANGE IN TEMPERATURES FROM TODAY TO TUESDAY...EXCEPT IN AREAS WHERE THUNDERSTORMS OCCUR. .LONG TERM...WEDNESDAY THROUGH MONDAY...NO SIGNIFICANT CHANGES TO THE LONG TERM FORECAST THIS AFTERNOON. THE WEATHER WILL BE DOMINATED BY A TROUGH OF LOW PRESSURE OVER THE PACIFIC NORTHWEST...AN AREA OF HIGH PRESSURE OVER THE ROCKIES/CENTRAL U.S...AND WHATEVER LOCAL MOISTURE IS LEFT OVER AND RECYCLED EACH DAY. THIS LOOKS TO BRING MAINLY A DIURNAL CYCLE OF SHOWERS/THUNDERSTORMS TO THE REGION. NO TWO MODELS APPEAR TO AGREE ON A SIGNIFICANT FEATURE THAT WOULD BRING ADDITIONAL DYNAMICS TO THE AREA. THE BEST CHANCES OF SCATTERED CONVECTION WILL BE OVER THE HIGHER TERRAIN ACROSS THE EASTERN CWA...WITH ISOLATED CHANCES IN THE VALLEYS AND BASINS. OVERALL THERE APPEARS TO BE A GRADUAL DRYING TREND THROUGH THE PERIOD. THIS IS MOST SIGNIFICANT OVER THE WEEKEND WHEN THE TROUGH PUSHES ONSHORE...LIKELY BRINGING SOME ADDITIONAL DRYING FROM THE NORTHWEST. TEMPERATURES WILL LIKELY REMAIN JUST ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION...FOR MCCARRAN...THUNDERSTORM CHANCES AT THE TERMINAL WILL BE LOW THROUGH THE WEEK...ESPECIALLY FROM WEDNESDAY ONWARD. THERE WILL BE THUNDERSTORM CHANCES IN ALL APPROACH CORRIDORS TUESDAY...AND CHANCES SHOULD BE LIMITED TO THE MORMON MESA AND PEACH SPRINGS CORRIDORS BEGINNING ON WEDNESDAY. WINDS WILL GENERALLY FOLLOW NORMAL DIURNAL PATTERNS...EXCEPT OUTFLOW BOUNDARIES FROM THUNDERSTORMS COULD BRING PERIODS OF GUSTY AND SHIFTING WINDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...CHANCES FOR THUNDERSTORMS WILL CONTINUE AREAWIDE THROUGH TUESDAY...THEN DECREASE FROM THE WEST BEGINNING ON WEDNESDAY. WINDS WILL GENERALLY FOLLOW NORMAL DIURNAL PATTERNS...EXCEPT OUTFLOW BOUNDARIES FROM THUNDERSTORMS COULD BRING PERIODS OF GUSTY AND SHIFTING WINDS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NVZ015-019. AZ...FLASH FLOOD WATCH UNTIL 11 PM MST THIS EVENING FOR AZZ001. CA...NONE. && MORGAN/WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Sep 2, 4:27 AM MST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 427 AM PDT MON SEP 2 2013 AZZ001-NVZ015-019-031000- NORTHWEST PLATEAU-LINCOLN COUNTY-SPRING MOUNTAINS- 427 AM PDT MON SEP 2 2013 /427 AM MST MON SEP 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...NORTHWEST PLATEAU. IN NEVADA...LINCOLN COUNTY AND SPRING MOUNTAINS-RED ROCK CANYON FROM 11 AM PDT/MST THIS MORNING THROUGH THIS EVENING. LOW LYING AREAS AND LOW WATER CROSSINGS COULD SEE RAPIDLY FLOWING WATER AS WELL AS ROCKS...MUD AND DEBRIS. ROADS THAT EXIST IN THESE AREAS MAY BE IMPASSABLE. SOME DIRT SECONDARY ROADS COULD BE WASHED OUT. BURN AREAS FROM RECENT FOREST FIRES COULD SEE DEBRIS FLOWS DEVELOP...SUCH AS THE CARPENTER 1 BURN AREAS. DEBRIS FLOWS COULD FORM AND IMPACT AREAS WELL AWAY FROM WHERE ANY RAIN EVEN FALLS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AS A MOIST AND UNSTABLE AIR MASS REMAINS OVER THE AREA. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING COULD OCCUR...ESPECIALLY IN RECENT BURN SCARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-003-036-CAZ519>527-NVZ014-016>018-020>022-031000- LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 427 AM PDT MON SEP 2 2013 /427 AM MST MON SEP 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL LEAD TO ANOTHER DAY OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY AS A MOIST AND UNSTABLE AIR MASS REMAINS OVER THE AREA. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Sep 2, 3:36 PM MST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
336 PM PDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM FLASH FLOOD 1 ENE GREEN VALLEY 36.06N 115.06W
09/02/2013 CLARK NV TRAINED SPOTTER
ONE AND A HALF FEET OF WATER WITH MUD AND DEBRIS WAS
FLOWING ACROSS THE INTERSECTION OF SUNSET AND ARROYO
GRANDE. THE PARKING LOT OF A GAS STATION ON THE CORNER
WAS COMPLETELY FLOODED OUT.
&&
MORGANLocal storm report, Sep 2, 3:46 PM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
346 PM PDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD 1 NNE GREEN VALLEY 36.07N 115.07W
09/02/2013 CLARK NV TRAINED SPOTTER
6 INCHES OF WATER FLOWING AT THE INTERSECTION OF SUNSET
AND MT. VISTA.
&&
METZGERLocal storm report, Sep 2, 4:38 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
438 PM PDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 1 W PANACA 37.78N 114.40W
08/31/2013 LINCOLN NV BROADCAST MEDIA
FLASH FLOODING WEST OF PANACA CAUSED SIGNIFICANT DAMAGE
TO CROPS ON SEVERAL FARMS. TIME IS APPROXIMATE.
0630 PM FLASH FLOOD 17 SSE ORIENTAL WASH RA 37.01N 117.35W
08/31/2013 INYO CA PARK/FOREST SRVC
NATIONAL PARK SERVICE REPORTS THAT SCOTTYS CASTLE ROAD
WAS WAS WASHED OUT BY A FLASH FLOOD.
&&
METZGERThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 2:37 AM MST | Flash Flood Watch | VEF | Mohave | 18 hr |
| Sep 2, 1:35 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.